Advertisement

manuscripta mathematica

, Volume 82, Issue 1, pp 139–148 | Cite as

Multiplicative properties of projectively dual varieties

  • Jerzy Weyman
  • Andrei Zelevinsky
Article

Abstract

We present a general formula for the dimension of the projectively dual of the product of two projective varietiesX 1 andX 2, in terms of dimensions ofX 1,X 2 and their projective duals (Theorem 0.1). The proof is based on the formula due to N. Katz expressing the dimension of the dual variety in terms of the rank of certain Hessian matrix. Some consequences and related results are given, including the “Cayley trick” from [3] and its dual version.

Keywords

Projective Space Hessian Matrix Dual Variety Smooth Point Orthogonal Subspace 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ein, L.: Varieties with small dual varieties. I. Invent. Math.86, 63–74 (1986)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Gelfand, I.M., Kapranov, M.M., Zelevinsky, A.V.: Hyperdeterminants. Adv. in Math.96, 226–263 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Kapranov, M.M., Sturmfels, B., Zelevinsky, A.V.: Chow polytopes and general resultants. Duke Math. J.67, 189–218 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Katz, N.: Pincreaux de Lefschetz; Theoreme d'existence. SGA 7, Springer Lecture Notes340, 212–253Google Scholar
  5. 5.
    Knop, F., Mentzel, G.: Duale Varietäten von Fahnenvarietäten. Comm. Math. Helv.62, 38–61 (1987)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 1994

Authors and Affiliations

  • Jerzy Weyman
    • 1
  • Andrei Zelevinsky
    • 1
  1. 1.Department of MathematicsNortheastern UniversityBostonU.S.A.

Personalised recommendations